Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Complete hysterectomy done. Having severe flank pain and brown vaginal discharge. Any suggestion?

User rating for this question
Very Good
Answered by
Practicing since : 2005
Answered : 3163 Questions
I have pretty bad left side flank pain that's been getting worse over the last few days. I've had it for a couple weeks now. I do get it often but not on a regular basis. This is the most painful it's ever been. Now I also have brown/red tint vaginal discharge. No pelvic pain and had a complete hysterectomy nine years ago. Also had a yeast infection about a month ago. First one since surgery. Any ideas?
Posted Mon, 18 Feb 2013 in Women's Health
Answered by Dr. Rhea Chanda 40 minutes later
First i need to know if your ovaries were removed along with your uterus. because sometimes, ovaries enlarge and cause some pain. Since you had a hysterectomy the vaginal bleeding has to be local.You will need to be examined as this may be due to infection.
I suggest that you see your doctor for examination and get an ultrasound first.
If you ovaries have been removed the chances of this problem being gynecological is nil.You may have a vaginal infection,though which needs to be treated with antibiotics. Other problems like colitis, appendicitis,etc also cause pain.So an ultrasound is needed.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor